# SDR HYIA09102016001

- Difficulty date: September 4, 2016
- Submitted: September 10, 2016
- Operation: Air carrier
- Aircraft: N388SF
- Make and model: Cessna 208
- Aircraft serial: 20800552
- Aircraft time: 1,083 hours, 2,788 cycles
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Attach Bolt
- Part number: 26600541
- Condition: Backed Out
- Location: Bellcrank
- Part time: 1,083 hours, 2,788 cycles
- Component: Bellcrank, Cessna
- Component part number: 26222581
- Stage of operation: AP
- How discovered: 9
- Nature of condition: E, F
- Precautionary procedure: A

## Discrepancy

WHILE TURNING LEFT FOR FINAL APPROACH TO LAND, THE CREW FELT AND HEARD A SMALL THUD IN THE AIRCRAFT WING AREA.  THE CREW REPORTED THE AIRCRAFT BEGAN A SLOW ROLL TO THE LEFT AND THAT THEY WERE ABLE TO CORRECT WITH OPPOSITE AILERON DEFLECTION.  THE AIRCRAFT LANDED SAFELY.  PERFORMED A POST FLIGHT INSPECTION AND NOTED A GRINDING SOUND WHEN WING FLAPS WERE DEPLOYED.  AT A SUBSEQUENT INSPECTION, THE LT WING FLAP AFT IB BELLCRANK WAS FOUND TO BE DETACHED FROM IT`S MOUNTING BRACKET.  THE SINGLE HINGE BOLT ASSEMBLY FOR THIS BELLCRANK WAS FOUND TO HAVE BACKED OUT OF ITS NUTPLATE ALLOWING THE BELLCRANK AND ASSOCIATED CARRY THOUGH RODS TO DAMAGE AFT WING SPAR AREA.  A DETAILED VISUAL INSPECTION OF BELLCRANK ASSEMBLY, ASSOCIATED BEARINGS, AND BOLT ASSEMBLY DID NOT REVAL ANY OBVIOUS DEFECTS.  WHEN THE PARTS WERE REMOVED THEY ALL WERE IN WORKING ORDER. THE THROUGH BOLT DID NOT EXHIBIT ANY SIGNS OF CORROSION AND THE TECHNICIAN WAS ABLE TO INSTALL IT THROUGH THE BELLCRANK WITH NO RESISTANCE. THERE WAS NO APPARENT DAMAGE TO THE BOLT THREADS AND NO TRACE OF LOCK TITE WAS EVIDENT. IT APPEARS THE THROUGH BOLT SLOWLY BACKED OUT OF THE NUT PLATE OVER TIME.
